Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 24, 2021, 6:03 PM CDT for Cherokee County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 6:03 PM CDT (23:03 UTC)
- Expired
- Oct 24, 2021, 6:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.75 in
- Wind
- 40
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WWUS84 KTSA 242303
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
603 PM CDT Sun Oct 24 2021
OKZ068>070-242330-
Adair OK-Muskogee OK-Cherokee OK-
603 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of southwestern Adair,
southern Cherokee and northeastern Muskogee Counties through 630 PM
CDT...
At 602 PM CDT, Doppler radar indicated a strong thunderstorm over
Fort Gibson, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Muskogee... Tahlequah...
Fort Gibson... Cookson...
Cherokee Landing State Park... Pumpkin Center...
Eldon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
&&
LAT...LON 3564 9480 3576 9537 3581 9531 3582 9527
3583 9525 3585 9523 3587 9523 3588 9525
3591 9521 3593 9476
TIME...MOT...LOC 2302Z 277DEG 37KT 3579 9522
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 24, 2:51 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Oct 24, 2:51 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 251 PM CDT Sun Oct 24 2021 .DISCUSSION... Primary forecast concern remains severe weather potential through the evening across parts of eastern Oklahoma and western Arkansas. the active pattern continues with the arrival of another potent system Tuesday night/Wednesday, with at least some potential for heavy rainfall and a limited severe threat as well. Current sfc analysis places the cold front from just west of Bartlesville to near OKC, with an apparent pre-frontal trough moving through far eastern OK at this time. Widespread cloud cover has limited de-stabilization so far but with stronger forcing overspreading the area we still anticipate storms to develop along the front in the next few hours, along with a chance of storms developing ahead of the front into northwest AR. Deep layer wind shear continues to support severe weather with some large hail threat along with damaging straight-line winds. Low level wind profiles are not especially favorable for tornadoes, but there are some hints in the CAM data that storms along the front in southeast OK and west central AR have a bit better potential for deviant storm motions, and there may also be some localized effects from terrain that result in slightly more favorable SRH. The threat should ultimately transition to straight-line winds through the evening, with most of the storms exiting the forecast area by a little after 03z. Cooler and dry conditions Monday with low level moisture temporarily shunted south and west, before making a quick return into eastern OK by Tuesday ahead of a potent upper level system. The trend has been for a deeper system which cuts off somewhere over the southern plains mid-week, and the severe weather threat appears to be focused more to the west. Expect widespread rain and scattered thunderstorms to spread over the area Tuesday night into Wednesday, with a more southern track of system supporting heavy rainfall vs severe weather for our area. Cold front pushes through Wednesday followed by breezy and rather cool weather with daytime temps in the 60s primarily. Some rain may even linger into Thursday if the slower ECMWF were to verify. The low should depart by next weekend with dry weather and pleasant temperatures. There are some indications a stronger front may arrive early next week just beyond this forecast. && .PRELIMINARY POINT TEMPS/POPS... TUL 49 69 53 80 / 0 0 0 0 FSM 54 74 52 77 / 90 0 0 0 MLC 51 74 55 80 / 30 0 0 0 BVO 45 66 48 80 / 0 0 0 0 FYV 45 68 45 74 / 80 0 0 0 BYV 46 64 47 72 / 80 0 0 0 MKO 49 69 52 77 / 20 0 0 0 MIO 44 63 47 76 / 0 0 0 0 F10 49 71 54 80 / 10 0 0 0 HHW 56 79 58 80 / 20 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....14
Hazardous weather outlook, Oct 24, 4:53 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 453 PM CDT Sun Oct 24 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 453 PM CDT Sun Oct 24 2021 ...Severe Weather Potential Continues Through Evening... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Southeast of Interstate 44. ONSET...Late Afternoon. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast of Interstate 44. ONSET...Late Afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... A cold front has moved near the Interstate 44 corridor late this afternoon and will continue eastward through western Arkansas and southeast Oklahoma by late evening. Storms have developed along the cold front and also south of the front across south central Oklahoma. Conditions are favorable for severe storms to develop with large hail, locally damaging winds, and a few tornadoes possible. The risk for severe weather will end once the cold front passes your location. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...No Hazards. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY...Thunderstorm and Heavy Rain Potential. THURSDAY and FRIDAY...High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Another storm system is expected to affect the region toward the middle of the week, bringing potential for thunderstorms and locally heavy rainfall. Instability could be sufficient enough for at least a limited threat for severe weather. Strong winds can be expected ahead of and behind the system. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 24, 6:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 PM CDT Sun Oct 24 2021
OKZ068>070-242330-
Adair OK-Muskogee OK-Cherokee OK-
603 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of southwestern Adair,
southern Cherokee and northeastern Muskogee Counties through 630 PM
CDT...
At 602 PM CDT, Doppler radar indicated a strong thunderstorm over
Fort Gibson, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Muskogee... Tahlequah...
Fort Gibson... Cookson...
Cherokee Landing State Park... Pumpkin Center...
Eldon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
&&
LAT...LON 3564 9480 3576 9537 3581 9531 3582 9527
3583 9525 3585 9523 3587 9523 3588 9525
3591 9521 3593 9476
TIME...MOT...LOC 2302Z 277DEG 37KT 3579 9522
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 5:54 AM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Oct 24, 6:20 AM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Oct 24, 7:01 AM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Oct 24, 6:16 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee | 44 min |
| Oct 24, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 49 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.